Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 345, NWS San Angelo, TX

July 8, 2007McCulloch County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 8, 2007, 11:11 PM CDT for McCulloch County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 11:11 PM CDT (04:11 UTC)
Expired
Jul 9, 2007, 12:15 AM CDT
In force
64 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:14 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 8, 10:14 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1014 PM CDT SUN JUL 8 2007

.UPDATE...
COMPLEX OF TSTMS STILL HANGING ON ACROSS THE HEARTLAND...MAINLY
SAN SABA COUNTY. HAVE KEPT CHC POPS GOING TONIGHT ACROSS MAINLY
THE HEARTLAND AND NORTHWEST HILL COUNTRY...WITH SLGT CHC POPS
SOUTH OF I-20.  21

&&

.PREV DISCUSSION... /ISSUED 525 PM CDT SUN JUL 8 2007/

UPDATE...
SCATTERED STORMS DEVELOPING ALONG WEAK LOW LEVEL BOUNDARY FROM
WEST OF BROWNWOOD TO JUST EAST OF SAN ANGELO. HAVE UPDATED ZONES
TO ADD SLGT CHC POPS FOR THIS EVENING ACROSS THE SOUTHERN 2/3 OF
THE CWFA.  21

PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUL 8 2007/

SHORT TERM...
ONGOING SHOWERS OVER NORTHEAST TEXAS THIS AFTERNOON ALONG
SOUTHERN BOUNDARY OF THE CENTER OF CIRCULATION OF A MID LEVEL
LOW. SHOWERS HAVE ALSO DEVELOPED OVER THE HIGHER TERRAIN IN
SOUTHWEST TEXAS ALONG THE MID LEVEL TROUGH AXIS...THIS ACTIVITY
SHOULD REMAIN WEST OF THE SOUTHWESTERN COUNTIES. ANOTHER AREA OF
SHOWERS IS MOVING THROUGH THE SOUTHEASTERN COUNTIES ALSO ALONG
THE MID LEVEL TROUGH AXIS...HAVE INCLUDED POPS IN THIS AREA
THROUGH THIS EVENING...ACTIVITY SHOULD QUICKLY WEAKEN WITH THE
LOSS OF DAYTIME HEARING. THE UPPER LEVEL HIGH THAT HAS DOMINATED
THE SOUTHWESTERN STATES WILL BUILD SLOWLY EAST THROUGH THE MIDDLE
OF THE COMING WEEK...THIS SHOULD KEEP THE BEST CHANCE OF
ASSOCIATED SHOWERS AND THUNDERSTORMS NORTH AND EAST OF THE
FORECAST AREA. AFTERNOON TEMPERATURES WILL HOVER CLOSE TO
SEASONAL NORMS.

LONG TERM...
UPPER HIGH BEGINS TO WEAKEN OVER THE AREA TOWARD THE END OF THE
COMING WEEK AS THE CENTER OF THE HIGH DRIFTS BACK TO THE WEST.
THIS SCENARIO WILL ALLOW A SURFACE FRONTAL BOUNDARY TO DROP IN
NORTHERN TEXAS AND INCREASE THE POSSIBILITY OF ASSOCIATED SHOWERS
DEVELOPING OVER THE FORECAST AREA AT THE END OF THE WEEK
CONTINUING INTO THE WEEKEND. TEMPERATURES SHOULD REMAIN CLOSE TO
CLIMO THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  92  72  92 /  10  10  10  20
SAN ANGELO 	 71  95  74  92 /  20  10  10  10
JUNCTION 	 72  91  74  88 /  30  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 2:03 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CDT SUN JUL 8 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
203 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED...ALONG AND SOUTH OF AN OZONA
TO BROWNWOOD LINE THIS AFTERNOON AND EARLY EVENING. WHILE THE STORMS
ARE NOT EXPECTED TO BECOME SEVERE...GUSTY WINDS OF 30 TO 40 MPH
AND LOCALLY HEAVY RAINFALL AMOUNTS TO 1/2 INCH ARE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:32 PM CDTFlash Flood WarningSJTSan Saba118 min
Jul 8, 10:38 PM CDTFlash Flood WarningSJTMcCulloch2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.